Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 99, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 6, 2016, 5:36 PM EDT for Coffee County, Jeff Davis County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 6, 2016, 6:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coffee County, GA, Jeff Davis County, GA
The radar
The Moody AFB radar (KVAX), 96 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1800 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492
WUUS52 KJAX 062136
SVRJAX
GAC069-161-062215-
/O.NEW.KJAX.SV.W.0099.160706T2136Z-160706T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
536 PM EDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JEFF DAVIS COUNTY IN SOUTHEASTERN GEORGIA...
NORTHERN COFFEE COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 615 PM EDT
* AT 535 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PRIDGEN...OR 7 MILES NORTH OF AMBROSE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BROXTON...AMBROSE...PRIDGEN...WEST GREEN...SNIPESVILLE AND DENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3156 8271 3158 8306 3161 8306 3163 8301
3166 8301 3166 8300 3179 8299 3178 8292
3179 8290 3178 8289 3178 8287 3182 8284
3181 8282 3184 8278 3185 8279 3186 8277
3186 8276 3190 8270
TIME...MOT...LOC 2135Z 266DEG 28KT 3170 8299
HAIL...<.75IN
WIND...60MPH
$$
WOLF1 follow-up statement
555
WWUS52 KJAX 062210
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT WED JUL 6 2016
GAC069-161-062220-
/O.EXP.KJAX.SV.W.0099.000000T0000Z-160706T2215Z/
JEFF DAVIS GA-COFFEE GA-
610 PM EDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFF DAVIS AND
NORTHERN COFFEE COUNTIES WILL EXPIRE AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND IS EXITING THE WARNED AREA. THEREFORE...THE WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 3156 8271 3158 8306 3161 8306 3163 8301
3166 8301 3166 8300 3179 8299 3178 8292
3179 8290 3178 8289 3178 8287 3182 8284
3181 8282 3184 8278 3185 8279 3186 8277
3186 8276 3190 8270
TIME...MOT...LOC 2205Z 266DEG 28KT 3170 8299
$$
WOLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:45 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 6, 2:45 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
245 PM EDT WED JUL 6 2016
...Hot with Elevated Heat Indices and Low Chances of Afternoon
Showers and T'storms Today & Thu...
.SHORT TERM...This afternoon through Thu...
Persistent mean layer 1000-500 mb Bermuda ridge axis will extend across
south-central Florida as a weakening upper and low level trough axis
lingers north of the local area. Dry mid level air under a 850 mb
ridge axis across NE Fl will significantly limit convective converge
today and again on Thu...but high surface based instability, high
low level moisture, and weak dynamical support under the lingering
upper level trough axis could produce a few strong thunderstorms
each afternoon and early evening. The strongest storms will be
capable of strong gusty winds due to dry mid level air and hot low
level temperatures/high instability. Precipitation will push
offshore into the evening hours under mean layer WSW steering flow
which will pin the east coast sea breeze along the coast with
little progression inland. Below normal rain chances of 20-30%
were advertised through the period with a diurnal trend. The
highest pops of 30% where indicated across SE Ga closer to forcing
from the upper level trough axis as subsidence will dominate across
much of NE Florida.
Above normal temperatures will continue and range from highs in
the mid/upper 90s to muggy overnight lows in the mid/upper 70s.
The beach will see little relief in temperatures due to offshore
flow. Hot daytime temps combined with dew pts mixing out into the
lower 70s in the afternoon yield heat index values generally from
104-109 each afternoon. Given marginal nature of meeting Heat
Advisory criteria...continued to refrain from an Advisory but will
continue to highlight the dangerously high heat index values in
the zones...hazardous weather outlook and social media products.
Thursday night through Saturday night... Little overall change in
the synoptic pattern with sfc ridge located over the sern Gulf of
Mexico...across srn FL and into the western Atlantic through the
Bahamas. Aloft...ridging expected at 500 MB with heights about 592
to 594 DM and 850 MB temps of 18 to 20 deg C. Thus with PWATS that
are looking to be about 1.6 inches or less, the persistent heat will
continue, above normal levels, though it is the heart of the
summertime after all. We appear to fall a bit short of record highs,
but only by 2-3 degrees. GFS and NAM show low level flow SW to W
near 8-12 knots which looks enough to keep the east coast sea breeze
pinned near the coast. Thus hot temps will be felt at the coast as
well. Widespread highs in the mid to upper 90s and lows in the mid
and upper 70s. With dewpoints mixing out during the afternoons, we
may fall short of criteria for heat advisories. For
convection...mainly isolated showers and thunderstorms expected each
day but with dry air aloft these may be short-lived and possibly
only 5-10% chances like MOS is showing but for now kept a 20 percent
POP.
.LONG TERM...Sunday through Wednesday...
A pre-frontal trough and weak cool front will slide southeastward
through parts of north GA and SC Sunday...as weak mid level impulse
erodes part of the 500 mb ridge over the SERN CONUS. The impulse
appears to weaken early next week...resulting in ridge rebuilding
over the region and thus the front will lose support but drift a bit
further south. The combination of the front nearing the region and a
forecast increase in mean RH may be enough to kick off a bit more
convection in the afternoons...more typical for summer with chances
roughly in the 20-40 percent range. Highs still persist in the mid
and upper 90s Sun through Tue but should begin to drop a couple of
degrees by Wed. Overall confidence though is a bit low with rain
chances Tue-Wed owing to model differences between the GFS and EURO
models...with the EURO becoming much more moist than the GFS.
&&
.AVIATION...Prevailing VFR conditions today under WSW winds near
10 kts and gusts of 15-20 kts into the afternoon. Best chance of
late afternoon and early evening TS existed for SSI and continued
with VCTS after 20Z. Rainfall will push offshore this evening with
clearing conditions by midnight. Clearing skies and high low level
moisture content...sites could experience low stratus/fog in the
MVFR to IFR range around sunrise Thu morning as was observed this
morning. Trended toward persistence with low MVR visibility at
VQQ and few low stratus clouds around 1-1.5 kft elsewhere. Of note
recent SREF probability guidance indicated a low 10-15% of cigs
below 1 kft near GNV and VQQ near 12Z Thu morning.
&&
.MARINE...Offshore flow 10-15 kts will continue to back south
with the east coast sea breeze pinned along the immediate coast
this afternoon. Combined seas ranged between 2-4 ft. Another SW
wind surge with speeds near 15 kts was expected again tonight just
shy of exercise caution headline for the outer waters. Prevailing
offshore flow is expected through the weekend with nocturnal
surges in the 15-20 kt range potentially requiring small craft
exercise caution headline for the outer waters at times.
Rip Currents: Low risk today and Thu.
&&
.FIRE WEATHER...
With hot conditions and dewpoints mixing out a bit through the
afternoon hours...min RH values will often drop to upper 30s to
lower 40s next few days. Elevated dispersions are also expected
inland due to warm temperatures and elevated southwest winds this
afternoon and again Thu and Fri generally across SE GA and near the
I-10 corridor of northeast Florida.
&&
.CLIMATE...Near record temperatures will continue with several
sites just a degree shy of reaching record high minimum
temperatures this morning:
Site Today Record Today Record
High Minimum Temp Maximum Temp
JAX 79/1902 100/1969
GNV 78/1900 99/1932
AMG 76/2004 99/1980
SSI 79/2013 99/1980
For Thursday July 7...
Site Tonight Record Tomorrow Record
High Minimum Temp Maximum Temp
JAX 79/1902 101/1902
GNV 78/1992 101/1900
AMG 78/1978 102/1990
SSI 79/2013 98/1966
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 96 76 97 / 10 30 20 20
SSI 80 94 79 95 / 20 30 20 20
JAX 77 97 76 98 / 20 20 20 20
SGJ 78 95 77 95 / 10 20 10 20
GNV 75 96 74 95 / 10 20 10 20
OCF 75 95 74 94 / 10 20 10 20
&&
.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&
Enyedi/ShashyHazardous weather outlook, Jul 6, 1:35 PM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 135 PM EDT WED JUL 6 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-071745- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 135 PM EDT WED JUL 6 2016 ...DANGEROUS HEAT INDEX VALUES TODAY AND THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES IN THE 104 TO 109 DEGREE RANGE TODAY AND THURSDAY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE BOTH TODAY AND THURSDAY DURING THE AFTERNOON AND EVENING HOURS. FREQUENT LIGHTNING AND STRONG WIND GUSTS WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY. AN INCREASE IN STORM COVERAGE IS EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 6, 5:26 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT WED JUL 6 2016
GAZ132-133-135-062230-
JEFF DAVIS GA-APPLING GA-COFFEE GA-
526 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR JEFF DAVIS...NORTHERN COFFEE AND
NORTHWESTERN APPLING COUNTIES UNTIL 630 PM EDT...
AT 525 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR VIDALIA TO 6 MILES WEST OF AMBROSE.
MOVEMENT WAS EAST AT 30 MPH. RADAR WAS INDICATING 40 MPH WINDS
EXTENDING AHEAD OF THE STORMS WHERE RAIN IS NOT OCCURRING. GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BAXLEY...HAZLEHURST...BROXTON...AMBROSE...GRAHAM...PLANT HATCH...
SNIPESVILLE...PRIDGEN...DENTON AND PINE GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3193 8232 3195 8231 3194 8228 3190 8219
3191 8213 3177 8235 3160 8278 3157 8306
3161 8306 3166 8300 3177 8300 3179 8298
3178 8287 3185 8279 3192 8268 3193 8262
3196 8255 3195 8249 3197 8250 3197 8247
TIME...MOT...LOC 2125Z 270DEG 35KT 3216 8242 3162 8311
WOLFThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:09 PM EDT | Special Weather Statement | JAX | Camden | 51 min |
| Jul 6, 5:26 PM EDT | Special Weather Statement | JAX | Jeff Davis | 64 min |
| Jul 6, 7:02 PM EDT | Special Weather Statement | JAX | Wayne | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.